Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 44, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 20, 2012, 5:30 PM CDT for Hidalgo County, Starr County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2012, 5:30 PM CDT (22:30 UTC)
- Expired
- Apr 20, 2012, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Hidalgo County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 103 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:45 PM CDT | HAIL 1.75 | Edinburg, TX | EDINBURG POLICE DEPARTMENT REPORTS GOLFBALL SIZE HAIL FELL IN EDINBURG BETWEEN 530 AND 6 PM CDT AT THE INTERSECTION OF CLOSNER AND CANTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
364 WUUS54 KBRO 202230 SVRBRO TXC215-427-202315- /O.NEW.KBRO.SV.W.0044.120420T2230Z-120420T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 530 PM CDT FRI APR 20 2012 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS. SOUTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS. * UNTIL 615 PM CDT * AT 529 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LARGE AREA OF SEVERE THUNDERSTORMS WITH CONFIRMED REPORTS OF QUARTER TO GOLFBALL SIZED HAIL...FROM SOUTHWEST OF MCCOOK TO NEAR RED GATE...MOVING EAST TO SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCOOK. CITRUS CITY. RED GATE. FAYSVILLE. EDINBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2649 9808 2628 9816 2637 9860 2661 9838 TIME...MOT...LOC 2229Z 289DEG 25KT 2642 9848 $$ JGG
3 follow-up statements
793
WWUS54 KBRO 202252
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 PM CDT FRI APR 20 2012
TXC427-202302-
/O.CAN.KBRO.SV.W.0044.000000T0000Z-120420T2315Z/
STARR-
552 PM CDT FRI APR 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARR COUNTY IS
CANCELLED...
THE STORMS HAVE LEFT THE COUNTY TO THE EAST.
LAT...LON 2637 9847 2648 9839 2661 9838 2649 9808
2628 9816
TIME...MOT...LOC 2252Z 303DEG 23KT 2652 9827
$$
TXC215-202315-
/O.CON.KBRO.SV.W.0044.000000T0000Z-120420T2315Z/
HIDALGO-
552 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL HIDALGO COUNTY...
AT 552 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF MCCOOK...MOVING
SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCCOOK.
RED GATE.
FAYSVILLE.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2637 9847 2648 9839 2661 9838 2649 9808
2628 9816
TIME...MOT...LOC 2252Z 303DEG 23KT 2652 9827
$$
JGG297
WWUS54 KBRO 202300
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 PM CDT FRI APR 20 2012
TXC215-202315-
/O.CON.KBRO.SV.W.0044.000000T0000Z-120420T2315Z/
HIDALGO-
600 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTH CENTRAL HIDALGO COUNTY...
AT 600 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 8 MILES WEST OF LINN...MOVING SOUTHEAST
AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RED GATE.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
QUARTER SIZE HAIL.
THIS IS NOT THE STORM IMPACTING THE MIDDLE VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2640 9812 2645 9830 2648 9831 2661 9838
2649 9808
TIME...MOT...LOC 2300Z 293DEG 22KT 2652 9823
$$
JGG389
WWUS54 KBRO 202311
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
611 PM CDT FRI APR 20 2012
TXC215-202321-
/O.EXP.KBRO.SV.W.0044.000000T0000Z-120420T2315Z/
HIDALGO-
611 PM CDT FRI APR 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HIDALGO COUNTY WILL
EXPIRE AT 615 PM CDT...
THE SEVERE THUNDERSTORM WARNING HAS BEEN REPLACED BY A NEW WARNING.
LAT...LON 2640 9812 2645 9830 2648 9831 2661 9838
2649 9808
TIME...MOT...LOC 2311Z 293DEG 22KT 2649 9816
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:48 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 20, 2:48 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
248 PM CDT FRI APR 20 2012
.DISCUSSION...AFTER COORDINATION WITH SPC AND WFO CRP...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF THE CWA THROUGH 10
PM TONIGHT AS STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF A COLD FRONT MOVING INTO THE AREA LATER THIS
AFTERNOON INTO THIS EVENING. THE FORECAST HAS BEEN UPDATED TO
REFLECT THE WATCH AND THE POTENTIAL FOR SEVERE WEATHER THIS
AFTERNOON INTO THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 153 PM CDT FRI APR 20 2012/
SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...STILL AWAITING
THE ARRIVAL OF THE FRONTAL BOUNDARY AND IMPENDING THUNDERSTORM
OUTBREAK ALONG THE FRONT. SPECIAL 18Z SOUNDING LAUNCHED FOR UPDATE
ON VERTICAL PROFILE. INITIAL DATA SHOWS CAPPING STILL HOLDING
FIRM...BUT WILL BE FURTHER ERODED BY COOLER AIR MOVING IN WITH
COLD FRONT. THUNDERSTORM ACTIVITY WILL BE CONFINED TO AREAS
GENERALLY ALONG THE COLD FRONT. LATEST MODEL RUNS BRINGING LESS OF
A WIND THREAT BEHIND THE FRONT OVERNIGHT INTO TOMORROW...WITH
GUSTIER WINDS EXPECTED FURTHER OFFSHORE. SKIES WILL QUICKLY CLEAR
AS DRIER AIR MOVES IN FROM THE NORTHWEST...AND REMAIN CLEAR
THROUGH SATURDAY NIGHT. HIGHS TOMORROW WILL RUN ABOUT 5 TO 10
DEGREES COOLER...AND WITH THE DRIER AIR...WILL MAKE THINGS PRETTY
COMFORTABLE.
LONG TERM.../SUNDAY THROUGH FRIDAY/...
BENIGN WEATHER CONTINUES THROUGH THE LONG TERM PERIOD. A BROAD AREA
OF HIGH PRESSURE OVER THE CALIFORNIA COAST MIGRATES EASTWARD THIS
WEEKEND. LIGHT NORTHWEST FLOW ALOFT WITH A SURFACE HIGH WILL KEEP
MOST OF SOUTH TEXAS UNDER HIGH WARM TEMPERATURES. LOW TEMPERATURES
WILL BE IN THE MID 60S AND MUCH COOLER IN THE FAR NORTH. A DRY AIR
MASS WITH THIS RIDGE WILL KEEP WESTERN TEXAS UNDER RH VALUES IN THE
20S ESPECIALLY ACROSS ZAPATA AND RIO GRANDE CITY AND CONTINUE INTO
THE BEGINNING OF THE UPCOMING WEEK. RH VALUES INCREASE BACK TO THE
30 TO 50 PERCENT RANGE BY WEDNESDAY. DO NO EXPECT CRITICAL FIRE
WEATHER CONDITIONS AT THIS TIME AS WINDS ALOFT ARE NOT STRONG ENOUGH
AND DO NOT LINE UP WITH AREAS OF VERY LOW HUMIDITY FOR SUNDAY
AFTERNOON.
THROUGH THE WEEK...DID NOT MAKE MUCH CHANGE TO THE FORECAST. HIGH
TEMPERATURES REMAIN VERY WARM WITH HIGHS IN THE 90S. RIDGE STARTS TO
BREAK DOWN AS IT MOVES ACROSS THE CENTRAL PLAINS BY MID WEEK.
GFS/CMC SEEM TO AGREED ON ONE UPPER LOW TO MOVE SOUTH OVER THE CA
COAST WITH A SECOND FORMING OVER THE NORTHWEST PACIFIC COAST WITH
THE ECMWF HINTING ON TWO SEPARATE LOW AS WELL BUT NOT AS DEFINED.
GFS IS A LOT FASTER WITH THE CA LOW MOVING INLAND BY WEDNESDAY
ACROSS THE DESERT SOUTHWEST COMPARED TO THE CMC WHICH JUST KEEPS THIS
CLOSED LOW STATIONARY. UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST
WILL MOVE PUSH INLAND BY THE END OF THE WEEK. THERE IS NOT MUCH
IMPACT ON THE LOWER VALLEY. ANOTHER CHANCE OF PRECIPITATION LOOK TO
BE LATER THE FOLLOWING WEEKEND.
MARINE.../TONIGHT THROUGH SATURDAY NIGHT/...THE COLD FRONT IS PROGGED
TO RACE THROUGH THE COASTAL WATERS OVERNIGHT...BRINGING A ROUND OF
THUNDERSTORMS. WINDS ALONG THE FRONT WILL SHIFT TO THE NORTH AND
INCREASE TO 20 TO 25 KNOTS OVERNIGHT AND THROUGH TOMORROW. SEAS WILL
INCREASE TO 5 TO 8 FEET ON SATURDAY AS BREEZY CONDITIONS CONTINUE.
CONDITIONS WILL IMPROVE ON SUNDAY AS HIGH PRESSURE SETTLES ACROSS
THE NORTHWEST GULF.
SUNDAY THROUGH THURSDAY...
AN UPPER RIDGE MOVES EAST KEEPING MOST OF THE RIO GRANDE VALLEY
UNDER A NORTHWEST FLOW ALOFT. WINDS WILL GRADUALLY DECREASE SUNDAY
AFTERNOON WHICH WILL ALLOW FOR SEAS TO LOWER QUICKLY. NEXT WEEK
MARINE CONDITIONS WILL REMAIN BETWEEN 2 TO 4 FEET ACROSS THE MARINE
ZONES. NEXT SYSTEM WILL APPROACH THE AREA INTO THE FOLLOWING WEEKEND
WHICH WILL LIKELY INTERACT WITH A SURFACE HIGH OVER THE GULF WATERS.
THIS WILL DETERIORATE MARINE CONDITIONS INTO THE FOLLOWING WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 64 79 62 82 / 30 0 0 0
BROWNSVILLE 65 81 61 85 / 30 0 0 0
HARLINGEN 63 83 59 85 / 30 0 0 0
MCALLEN 64 85 58 90 / 30 0 0 0
RIO GRANDE CITY 65 87 60 91 / 30 0 0 0
SOUTH PADRE ISLAND 66 77 67 78 / 30 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 7 AM
CDT SATURDAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY
FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
61/68/60/58/VEGA/MARTINEZHazardous weather outlook, Apr 20, 2:40 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 240 PM CDT FRI APR 20 2012 TXZ248>257-211945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 240 PM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH 1000 PM TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. THUNDERSTORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING STRONG WINDS...ESPECIALLY THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH SATURDAY AND SUNDAY...AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON THROUGH TONIGHT. GMZ130-132-135-150-155-170-175-211945- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 240 PM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND NEAR SHORE WATERS OF THE LOWER TEXAS COAST THROUGH 1000 PM TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS WILL BE IN EFFECT FOR THE LAGUNA MADRE BEGINNING AT 7 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE ALSO BEGINNING AT 7 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS WILL REMAIN IN EFFECT FOR THE LAGUNA MADRE UNTIL 7 AM CDT SATURDAY...WHILE THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND WILL REMAIN IN EFFECT UNTIL 7 PM CDT SATURDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST LATE SATURDAY NIGHT...AND AGAIN TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON THROUGH TONIGHT. CASTILLO
In the hours before
Special weather statement, Apr 20, 3:42 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 342 PM CDT FRI APR 20 2012 TXZ250-202130- BROOKS- 342 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROOKS COUNTY... AT 340 PM...RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 25 MILES NORTHWEST OF FALFURRIAS...MOVING SOUTHEAST AT 35 MPH. IF THIS STORM MAINTAINS CURRENT SPEED IT WILL MOVE INTO FALFURRIAS BETWEEN AROUND 400 AND 415 PM. LARGE HAIL AND DAMAGING WINDS MAY BE POSSIBLE WITH THIS STORM...AND HAIL OF AT LEAST ONE HALF INCH IN DIAMETER AND GUSTY 50 MPH WINDS ARE LIKELY. MONITOR NOAA WEATHER RADIO...WEATHER.GOV/RGV...AND LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JGG/EB
Special weather statement, Apr 20, 3:49 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 349 PM CDT FRI APR 20 2012 TXZ249-202130- JIM HOGG- 349 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JIM HOGG COUNTY... AT 349 PM...RADAR INDICATED A DEVELOPING THUNDERSTORM ABOUT 5 MILES NORTHWEST OF AGUA NUEVA...MOVING EAST AT 35 MPH. HAIL TO NICKEL SIZE AND GUSTY WINDS TO 40 MPH IS POSSIBLE WITH THIS STORM AS IT CROSSES HIGHWAY 70. THIS STORM IS ALSO INTENSIFYING AND SEVERE WEATHER MAY DEVELOP. MONITOR NOAA WEATHER RADIO...WEATHER.GOV/RGV...AND LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JGG/EB
Special weather statement, Apr 20, 4:01 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 401 PM CDT FRI APR 20 2012 TXZ250-202145- BROOKS- 401 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHERN BROOKS COUNTY... AT 400 PM...RADAR INDICATED A LARGE CLUSTER OF STRONG THUNDERSTORMS OVER NORTHWESTERN BROOKS COUNTY. THESE STORMS WILL CONTINUE TO MOVE EAST AT AROUND 35 MPH AND PRODUCE NICKEL SIZED HAIL...AND GUSTY WINDS TO 50 MPH. ANOTHER STRONG STORM IS LOCATED SOUTHWEST OF ENCINO...AND MOVING SOUTHEAST AT 35 MPH. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. SEVERE WEATHER MAY DEVELOP. MONITOR NOAA WEATHER RADIO...WEATHER.GOV/RGV...AND LOCAL MEDIA FOR UPDATES. JGG
Special weather statement, Apr 20, 4:29 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 429 PM CDT FRI APR 20 2012 TXZ250-251-202215- BROOKS-KENEDY- 429 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROOKS AND JIM HOGG COUNTIES... AT 429 PM...RADAR INDICATED LARGE CLUSTERS OF STRONG THUNDERSTORMS FROM ABOUT 10 MILES SOUTHWEST OF FALFURRIAS...TO ABOUT 10 MILES SOUTH OF SARITA...MOVING EAST AT 35 MPH. NICKEL SIZED HAIL...AND GUSTY WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. SEVERE WEATHER MAY DEVELOP WITH THESE STORMS...MONITOR FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JGG
Local storm report, Apr 20, 4:38 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
438 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 E LA GLORIA 26.72N 98.46W
04/20/2012 E1.00 INCH STARR TX CO-OP OBSERVER
NWS CO-OP OBSERVER REPORTS QUARTER SIZE HAIL AND WIND
GUST TO 50 TO 60 MPH NEAR SAN ISIDRO
&&
EVENT NUMBER BRO1200040
AVLocal storm report, Apr 20, 5:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
527 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL MISSION 26.21N 98.32W
04/20/2012 E2.75 INCH HIDALGO TX PUBLIC
PUBLIC REPORTS BASEBALL SIZE HAIL IN MISSION NEAR PALM
DRIVE AND 5 MILE WIND EST. TO 50 MPH
&&
EVENT NUMBER BRO1200041
AVThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:54 AM CDT | Small Craft Advisory | BRO | 42 hr | |
| Apr 20, 3:54 AM CDT | Small Craft Advisory for Winds | BRO | 30 hr | |
| Apr 20, 3:09 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 51 min |
| Apr 20, 3:57 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 48 min |
| Apr 20, 4:12 PM CDT | Tornado Warning | BRO | Jim Hogg | 10 min |
| Apr 20, 4:14 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 46 min |
| Apr 20, 4:18 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 42 min |
| Apr 20, 4:36 PM CDT | Areal Flood Advisory | BRO | Brooks | 114 min |
| Apr 20, 4:37 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 38 min |
| Apr 20, 4:38 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 52 min |
| Apr 20, 4:58 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 47 min |
| Apr 20, 5:04 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 20, 5:08 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 52 min |
| Apr 20, 5:16 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 27 min |
| Apr 20, 5:17 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 118 min |
| Apr 20, 5:20 PM CDT | Areal Flood Advisory | BRO | Kenedy | 115 min |
| Apr 20, 5:27 PM CDT | Tornado Warning | BRO | Willacy | 14 min |
| Apr 20, 5:40 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 50 min |
| Apr 20, 5:53 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 52 min |
| Apr 20, 5:56 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 24 min |
| Apr 20, 6:11 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 29 min |
| Apr 20, 6:18 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 42 min |
| Apr 20, 6:30 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 2 hr |
| Apr 20, 6:30 PM CDT | Tornado Warning | BRO | Cameron | 30 min |
| Apr 20, 6:56 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 49 min |
| Apr 20, 6:57 PM CDT | Tornado Warning | BRO | Cameron | 12 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.